Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 24, 2019, 4:38 AM EST for Pasco County, Pinellas County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 4:38 AM EST (09:38 UTC)
- Expired
- Jan 24, 2019, 5:00 AM EST
- In force
- 22 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 59 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS52 KTBW 240938
SVRTBW
FLC101-103-241000-
/O.NEW.KTBW.SV.W.0002.190124T0938Z-190124T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
438 AM EST Thu Jan 24 2019
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Southwestern Pasco County in west central Florida...
Northwestern Pinellas County in west central Florida...
* Until 500 AM EST.
* At 436 AM EST, a severe thunderstorm was just offshore of
Palm Harbor, or near Holiday, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clearwater, New Port Richey, Holiday, Palm Harbor, Beacon Square,
East Lake, Safety Harbor, Oldsmar, Trinity, Crystal Beach, Elfers,
Honeymoon Island and Caladesi Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Thunderstorm lines can produce brief tornadoes. Although a tornado
is not immediately likely, it is best to move to an interior room
on the lowest floor of a building.
&&
LAT...LON 2811 8288 2822 8288 2823 8273 2822 8263
2818 8262 2817 8265 2799 8265 2798 8290
TIME...MOT...LOC 0936Z 230DEG 50KT 2813 8282
HAIL...<.75IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:28 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 24, 4:28 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
428 AM EST Thu Jan 24 2019
.DISCUSSION...
Strong southerly flow out ahead of the band of showers and
embedded thunderstorms has transported abundant moisture northward
overnight with dew points now in the mid to upper 60s across the
region. We've seen gusts to around 40 knots near the coast in the
southerly synoptic flow and wouldn't take much for the convection
to tap the 50 to 60 knot winds a few thousand feet off the surface
so an isolated severe wind gusts is possible in some of the
stronger storms early this morning. Could also see a quick spinup
leading to an isolated waterspout/tornado early this morning as
the band moves through. Cold front will exit the region by early
afternoon taking most of the convection with it as west to
northwest flow ushers in our next shot of cool dry air for Friday
and Saturday.
Over the weekend and into early next week broad mid/upper level
troughing will remain across the eastern two-thirds of the CONUS
with a series of shortwaves moving through it. Saturday night
into Monday shortwave energy will be moving across the Gulf of
Mexico and into Florida, but the timing, location, and strength of
the wave continues to vary highly between the models which leads
to a continued rather low confidence in the forecast during this
timeframe. Latest indications are that the best chance of
rain/showers will be across south Florida, but a slight shift in
location or strength of the shortwave could bring a much higher
rain chances to the entire region. For now have gone with a blend
of the guidance and indicated slight chance to chance PoPs from
around the Interstate 4 corridor southward Saturday night and
Sunday and then chance PoPs across pretty much the entire region
for Sunday night and Monday. By Tuesday the shortwave should be
off to the east of the area with weak surface high pressure
building in bringing a return to fair dry weather before the next
shortwave and associated cold front approaches from the northwest
during midweek bringing another chance of showers.
&&
.AVIATION...
MVFR/local IFR conditions are expected this morning as a
band of showers and embedded thunderstorms moves across the
region this morning. VFR conditions should return from
northwest to southeast this afternoon and prevail through
tonight. Gusty southerly winds ahead of the convection will
diminish and shift to west northwest as the cold front
sweeps across the region today.
&&
.MARINE...
South to southwest winds in the 20 to 25 knot range with gusts to
gale force will shift to northwest and diminish later this morning
as the cold front crossed the waters. In the wake of the front
high pressure will build in north of the waters during Friday and
Saturday with winds and seas subsiding. An area of low pressure
may bring another round of showers into the central and southern
Gulf waters during Sunday and Monday.
&&
.FIRE WEATHER...
Drier air will move into the region in the wake of the cold front
and support a few hours of humidity values below 35 percent over
interior locations both Friday and Saturday afternoon. However,
low ERC values and lighter winds will preclude Red Flag
conditions.
Fog Potential...No significant fog is expected during the next
few days.
&&
.Preliminary Point Temps/PoPs...
TPA 68 46 60 43 / 100 0 0 0
FMY 72 52 65 46 / 80 10 0 0
GIF 71 44 62 42 / 100 0 0 0
SRQ 68 49 61 43 / 100 0 0 0
BKV 68 39 60 34 / 80 0 0 0
SPG 68 48 60 48 / 100 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal
Manatee-Coastal Sarasota.
High Rip Current Risk through Friday afternoon for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 AM EST this morning
for Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...69/Close
DECISION SUPPORT...13/OglesbyHazardous weather outlook, Jan 23, 5:45 AM EST, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 545 AM EST Wed Jan 23 2019 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-240000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 545 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Showers and thunderstorms are expected to develop late tonight ahead of a cold front. A few of these thunderstorms could become strong to severe and will be capable of producing strong damaging winds...an isolated tornado or waterspout...locally heavy rains... and frequent deadly lightning strikes. ...MARINE IMPACTS... Breezy southeast to south winds will continue across the coastal waters today and tonight with wind speeds near 20 knots along with some higher gusts which will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... The showers and thunderstorms will continue to move across the region during Thursday morning. A few of the thunderstorms will still be capable of producing strong damaging winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed tonight. PRC
In the hours before
Special weather statement, Jan 24, 3:28 AM EST, 1 hour 10 minutes before
Special Weather Statement National Weather Service Tampa Bay Area - Ruskin FL 328 AM EST Thu Jan 24 2019 FLZ142-148-149-242-248-249-241100- Coastal Citrus-Coastal Hernando-Coastal Pasco-Inland Citrus- Inland Hernando-Inland Pasco- Including the cities of Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Inverness, Brooksville, Spring Hill, Dade City, and Zephyrhills 328 AM EST Thu Jan 24 2019 ...Strong Thunderstorms Approaching the Florida Nature Coast... A line of strong thunderstorms is approaching the Florida Nature Coast early this morning. While gusty showers are already impacting the region, the strongest storms are expected to begin moving ashore from the Gulf of Mexico between 4AM and 7AM this morning. These storms will contain heavy downpours and gusty winds...likely adversely impacting the early morning commute. The potential exists for a few isolated storms within this line to contain locally damaging winds or even a brief tornado. Residents of the Nature Coast should monitor the weather conditions early this morning and be prepared to take action should warnings become necessary. The thunderstorms...and any associated threat for severe weather should push east of the region by the mid morning hours. Mroczka
Special weather statement, Jan 24, 3:36 AM EST, 1 hour 2 minutes before
Special Weather Statement National Weather Service Tampa Bay Area - Ruskin FL 336 AM EST Thu Jan 24 2019 FLZ050-151-155-160-251-255-260-241100- Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Inland Hillsborough-Inland Manatee-Inland Sarasota- Including the cities of St. Petersburg, Clearwater, Largo, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 336 AM EST Thu Jan 24 2019 ...Strong Thunderstorms Approaching West-Central Florida Coast... A line of strong thunderstorms is approaching the west-central Florida coast early this morning. While gusty showers are already impacting the region, the strongest storms are expected to begin moving ashore from the Gulf of Mexico between 5AM and 7AM this morning for Pinellas and Hillsborough counties...and between 6AM and 8AM for Manatee and Sarasota counties. These storms will contain heavy downpours and gusty winds...likely adversely impacting the early morning commute. Conditions support a few isolated storms within this line to contain locally damaging winds or even a brief tornado. Residents of the Tampa Bay area should monitor the weather conditions early this morning and be prepared to take action should warnings become necessary. The thunderstorms...and any associated threat for severe weather should push east of the region by the middle to late morning hours. Mroczka
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:08 AM EST | Special Marine Warning | TBW | 82 min | |
| Jan 24, 3:42 AM EST | Special Marine Warning | TBW | 63 min | |
| Jan 24, 4:19 AM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco | 41 min |
| Jan 24, 5:06 AM EST | Special Marine Warning | TBW | 39 min | |
| Jan 24, 5:06 AM EST | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jan 24, 5:07 AM EST | Special Weather Statement | TBW | Pasco, Sumter | 38 min |
| Jan 24, 5:23 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 37 min |
| Jan 24, 5:27 AM EST | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
| Jan 24, 5:29 AM EST | Special Marine Warning | TBW | 46 min | |
| Jan 24, 5:39 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 36 min |
| Jan 24, 5:58 AM EST | Tornado Warning | TBW | Manatee | 17 min |
| Jan 24, 6:12 AM EST | Special Weather Statement | TBW | Hardee, Polk | 63 min |
| Jan 24, 6:24 AM EST | Special Marine Warning | TBW | 96 min | |
| Jan 24, 6:31 AM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Polk | 44 min |
| Jan 24, 6:37 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 53 min |
| Jan 24, 7:18 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 72 min |
| Jan 24, 10:05 AM EST | Small Craft Advisory for Hazardous Seas | TBW | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.